The Principal Eigenvalue Problems for Perturbed Fractional Laplace Operators


  • Guangyu Zhao Auburn University



Fractional Laplace operator, Principal eigenvalue, Maximum principle, weakly coupled cooperative systems


We study a variety of basic properties of the principal eigenvalue of a perturbed fractional Laplace operator and weakly coupled cooperative systems involving fractional Laplace operators. Our work extends a number of well-known properties regarding the principal eigenvalues of linear second-order elliptic operators with Dirichlet boundary condition to perturbed fractional Laplace operators. The establish results are also utilized to investigate the spatio-temporary dynamics of population models.


H. Amann and J. Lopez-Gomez, A priori bounds and multiple solutions for superlinear indefinite elliptic problems, J. Dierential Equations. 146 (1998), pp 336-374.

H. Berestycki, L. Nirenberg, S. R. S. Varadhan, The principal eigenvalue and maximum principle for second-order elliptic operators in general domains, Comm. Pure Appl. Math., 47 (1994), pp 47-92.

P. W. Bates and G. Zhao, Existence, uniqueness and stability of the stationary solution to a nonlocal evolution equation arising in population dispersal, J. Math. Anal. Appl., 332 (2007), pp 428-440.

P. W. Bates and G. Zhao, Spectral convergence and Turing Patterns for nonlocal diffusion systems, Preprint.

L. Brasco, E. Lindgren, E. Parini, The fractional cheeger problem, Interfaces Free Bound., 16 (2014), pp 419-458.

L. Brasco and E. Parini, The second eigenvalue of the fractional p-Laplacian, Adv. Calc. Var., (2015), online version.

L. Caffarelli, S. Dipierro, E. Valdinoci, A logistic equation with nonlocal interactions, Kinet. Relat.Models, 10 (2017), pp 141-170.

R.S. Cantrell and C. Cosner, Diffusive logistic equations with indefinite weights: population models in a disrupted environment, Proc. Roy. Soc., Edinburgh, 112A (1989), 293-318.

J. Chabrowski, Variational methods for potential operator equations, Walter de Gruyter, New York, 1997.

J. Coville, On a simple criterion for the existence of a principal eigenfunction of some nonlocal operators, J. Differential Equations, 249 (2010), 2921-2953.

Y. Du, Order structure and topological methods in nonlinear PDEs, Vol. 1. Maximum principles and applications, World Scientic, 2006.

B. Dyda, Fractional calculus for power functions and eigenvalues of the fractional Laplacian, Fract. Calc. Appl. Anal., 15 (2012), pp 536-555.

L. C. Evans, Partial Differential Equations, Amer. Math. Soc., Providence, RI, 1998.

A. Fiscella, R. Servadei, E. Valdinoci, Density properties for fractional Sobolev spaces, Ann. Acad. Sci. Fenn. Math., 40 (2015), no. 1, 235-253.

A. Greco and R. Servadei, Hopf's lemma and constrained radial symmetry for fractional Laplacian, Math. Res. Lett., 23 (2016), pp 863-885.

B. Helfer, Spectral theory and its applications, Cambridge University Press, Cambridge, 2013.

J. Lopez-Gomez, Linear second order elliptic operators, World Scientic, 2013.

J. Lopez-Gomez and M. Molina-Meyer, The maximum principle for cooperative weakly elliptic systems and some applications, Di. Int. Eqs., 7 (1994), pp 383-398.

A. Massaccesi and E. Valdinoci, Is a nonlocal diffusion strategy convenient for biological populations in competition?, J. Math. Biol., in press.

E. Di Nezza, G. Palatucci, E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), pp 521-573.

X. Ros-Oton and J. Serra, The Dirichlet problem for the fractional Laplacian: regularity up to the boundary, J. Math. Pures. Appl., 101 (2014), pp 275-302.

X. Ros-Oton and J. Serra, The Pohozaev identity for the fractional Laplacian, Arch. Rational Mech. Anal., 213 (2014), pp 587-628.

R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Contin. Dyn. Syst., 33 (2013), pp 2105-2137.

R. Servadei and E. Valdinoci, Lewy-Stampacchia type estimates for variational inequalities driven by (non)local operators, Rev. Mat. Iberoam., 29 (2013), pp 1091-1126.

David L. Smith, Katherine E. Battle, Simon I. Hay, Christopher M. Barker, Thomas W. Scott, F. Ellis McKenzie, Ross, Macdonald, and a Theory for the Dynamics and Control of Mosquito-Transmitted

Pathogens, PLoS Pathogens, 8 (2012), pp 1-13.

G. Zhao and S. Ruan, Spatial and temporal dynamics of a nonlocal viral infection model, SIAM. J. Appl. Math., 78 (2018), 1954–1980.




How to Cite

Zhao, G. (2021). The Principal Eigenvalue Problems for Perturbed Fractional Laplace Operators. Tamkang Journal of Mathematics, 52(2), 189–220.